Alert archive / Pennsylvania / Frost Advisories in 2008
Frost Advisory 13, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 4, 2008, 2:54 PM EDT for 4 counties in Pennsylvania. It took effect at Oct 4, 2008, 9:19 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2008, 2:54 PM EDT (18:54 UTC)
- In effect from
- Oct 4, 2008, 9:19 PM EDT
- Expired
- Oct 5, 2008, 9:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS State College, PA
Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 85 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 041854 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 PM EDT SAT OCT 4 2008 PAZ004-037-042-050700- /O.NEW.KCTP.FR.Y.0013.081005T0200Z-081005T1300Z/ WARREN-TIOGA-SULLIVAN- 254 PM EDT SAT OCT 4 2008 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY. TEMPERATURES WILL DROP INTO THE MID 30S OVERNIGHT PRODUCING WIDESPREAD FROST OVERNIGHT INTO SUNDAY MORNING. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DEVOIR
3 follow-up statements
000 WWUS71 KCTP 050119 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 919 PM EDT SAT OCT 4 2008 PAZ041-051300- /O.EXA.KCTP.FR.Y.0013.081005T0200Z-081005T1300Z/ NORTHERN LYCOMING- 919 PM EDT SAT OCT 4 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SUNDAY. TEMPERATURES WILL DROP INTO THE MID 30S LATE TONIGHT PRODUCING WIDESPREAD FROST INTO THE MID MORNING HOURS OF SUNDAY. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ PAZ004-037-042-051300- /O.CON.KCTP.FR.Y.0013.081005T0200Z-081005T1300Z/ WARREN-TIOGA-SULLIVAN- 919 PM EDT SAT OCT 4 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY. TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 LATE TONIGHT PRODUCING WIDESPREAD FROST INTO THE MID MORNING HOURS OF SUNDAY. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ LAMBERT
000 WWUS71 KCTP 050716 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EDT SUN OCT 5 2008 PAZ004-037-041-042-051300- /O.CON.KCTP.FR.Y.0013.000000T0000Z-081005T1300Z/ WARREN-TIOGA-NORTHERN LYCOMING-SULLIVAN- 316 AM EDT SUN OCT 5 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. WITH LIGHT WINDS AND PARTLY CLOUDY SKIES...THE TEMPERATURES WILL DROP INTO THE MID 30S EARLY THIS MORNING. THIS WILL ALLOW AREAS OF FROST TO FORM. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO
000 WWUS71 KCTP 050919 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 519 AM EDT SUN OCT 5 2008 PAZ004-037-041-042-051300- /O.NEW.KCTP.FG.Y.0006.081005T0919Z-081005T1300Z/ /O.CON.KCTP.FR.Y.0013.000000T0000Z-081005T1300Z/ WARREN-TIOGA-NORTHERN LYCOMING-SULLIVAN- 519 AM EDT SUN OCT 5 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES IN THE MID 30S EARLY THIS MORNING WILL ALLOW AREAS OF FROST TO FORM. ALSO...AREAS OF DENSE FOG HAVE FORMED...MAINLY IN THE VALLEYS...AND WILL TAKE UNTIL MID MORNING TO DISSIPATE. PLEASE USE CAUTION IF YOU WILL TRAVEL THIS MORNING...AS THE FOG MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW BEAM HEADLIGHTS AND REDUCE DRIVING SPEEDS. $$ PAZ005-006-010>012-017>019-024>028-033>036-045-046-049>053- 056>059-063-051300- /O.NEW.KCTP.FG.Y.0006.081005T0919Z-081005T1300Z/ MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 519 AM EDT SUN OCT 5 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. AREAS OF DENSE FOG HAVE FORMED AND WILL TAKE UNTIL MID MORNING TO DISSIPATE. PLEASE USE CAUTION IF YOU WILL TRAVEL THIS MORNING...AS THE FOG MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW BEAM HEADLIGHTS AND REDUCE DRIVING SPEEDS. $$ DANGELO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 2:53 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 4, 2:53 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT SAT OCT 4 2008 .SYNOPSIS... HIGH PRESSURE WILL REBUILD OVER THE STATE THROUGH SUNDAY MORNING... BRINGING ANOTHER CHILLY NIGHT TO CENTRAL PENNSYLVANIA. WIDESPREAD FREEZING AND FROSTY TEMEPERATURES WILL AFFECT NORTHERN SECTIONS ONCE AGAIN. A LARGE UPPER LEVEL DISTURBANCE WILL DROP SOUTHWARD OVER QUEBEC AND ONTARIO BY SUNDAY NIGHT...BRINGING INCREASING CLOUDS AND A CHILLY RAIN TO THE NORTH BEFORE HIGH PRESSURE RETURNS FOR MONDAY AND TUESDAY. MAINLY DRY WEATHER WILL PERSIST THROUGH MIDWEEK...WITH UNSETTLED CONDITIONS RETURNING FOR THE SECOND HALF OF THE WEEK AS THE HIGH DRIFTS OFFSHORE. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... VIGOROUS UPPER TROF NOW EXITING THE REGION AND MOVING INTO EASTERN NEW YORK. AREA OF SHOWER ACTIVITY ASSOCIATED WITH RIGHT ENTRANCE REGION OF UPPER LEVEL JET HAS LONG SINCE DISSIPATED AND NOW JUST DEALING WITH RESULTING CLOUD COVER OVER ROUGHLY SOUTHERN HALF OF THE COMMONWEALTH. CLOUDS WILL CONTINUE TO THIN LATE THIS AFTERNOON LEADING TO A MOSTLY CLEAR OVERNIGHT AND ONCE AGAIN AREAS OF FROST AND FREEZES UP NORTH. AS MENTIONED EARLIER...4 COUNTIES (MCKEAN...POTTER...ELK AND CAMERON) ENDED THEIR GROWING SEASON THIS MORNING WITH LAST NIGHTS FREEZE). 3 COUNTIES APPEAR HEADED FOR FROST ADVISORY CRITERIA TONIGHT (WARREN...TIOGA AND SULLIVAN) SO ALONG WITH KBGM AND KBUF HAVE ISSUED AN OVERNIGHT FROST ADVISORY FOR THOSE AREAS. && .SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY/... AFTER A SEVERAL HOUR PERIOD OF FROST- AND FREEZE-PRODUCING TEMPS OVERNIGHT... SUNDAY WILL START MAINLY CLEAR BUT BY AFTERNOON SOME HIGH CLOUDS WILL RACE EASTWARD FROM THE OHIO VALLEY AHEAD OF A FILLING UPPER LOW DROPPING SOUTHWARD OVER ONTARIO AND QUEBEC. MOISTURE WILL CONTINUE TO POOL AHEAD OF A VERY SLOW MOVING WEST TO EAST ORIENTED BOUNDARY SUNDAY AFTERNOON...BUT IT APPEARS ANY PRECIP CHANCES OVER THE NORTHERN TIER WILL HOLD OFF UNTIL SUNDAY EVENING AT THE EARLIEST. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... AN AREA OF CHILLY RAIN IS EXPECTED SUNDAY NIGHT OVER THE NRN MTS...MAINLY TO THE NE OF BFD-UNV-MDT. AFTER THE SHARP TROF DIVES SEWRD THROUGH THE REGION MONDAY...WE WILL SEE HEIGHTS RISE QUICKLY AND SIGNIFICANTLY. A NARROW BUT HEALTHY RIDGE ALOFT WILL DEVELOP OVER THE UPPER GREAT LAKES AND MS VALLEY. THIS SHOULD LEAD TO CLEARING AND A WARMING TREND...WITH QUITE A FEW DRY DAYS FOR MID TO LATE WEEK. THE NEXT CHANCE FOR RAIN SHOULD NOT BE UNTIL LATE IN THE WEEK...AS THE RIDGE TO OUR WEST SLIPS EAST A BIT /OVERHEAD/...AND WEAKENS UNDER ATTACK FROM A CENTRAL U.S. TROF PULLING GULF MOISTURE NORTHWARD. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... CLOUDS CONTINUE TO DISSIPATE OVER CENTRAL RTES AS UPPER LEVEL DISTURBANCE TRACKS EAST OF THE REGION. CLEARING WILL ARRIVE LATER THIS EVENING WITH AREAS OF FOG IN THE VALLEYS AFT 03Z...WITH HIGH PRESSURE BUILDING ACROSS THE AREA FROM THE NORTHWEST. VFR CONDS WILL RETURN ON SUNDAY AFTER MORNING FOG DISSIPATES SUNDAY MORNING...AND CONTINUE THROUGH SUNDAY EVENING. MEANWHILE A BROAD UPPER LEVEL TROF WILL DROP SOUTHWARD OVER QUEBEC AND ONTARIO ON SUNDAY...WHICH WILL EVENTUALLY BRING MVFR AND LCL IFR CIGS AND VSBYS TO THE NORTH SUNDAY EVENING INTO MONDAY MORNING ALONG WITH A STEADY COLD RAIN AND AREAS OF FOG. A SECOND AREA OF HIGH PRESSURE SLIDES INTO EASTERN ONTARIO/WESTERN QUEBEC MON...WHICH COULD SET THE STAGE FOR COLD AIR SLIDING SOUTH FROM CANADA EARLY NEXT WEEK AS A WARM FRONTAL BNDRY APPROACHES FROM THE SW AND INTRODUCES A CHC FOR REDUCED CIGS/VSBYS MON/TUE WITH SOME SHOWERS. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT SUNDAY FOR PAZ004-037-042. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...DANGELO AVIATION...DEVOIR
Hazardous weather outlook, Oct 4, 4:13 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 413 AM EDT SAT OCT 4 2008 PAZ004-037-041-042-050815- WARREN-TIOGA-NORTHERN LYCOMING-SULLIVAN- 413 AM EDT SAT OCT 4 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST AND NEAR-FREEZING TEMPERATURES ARE POSSIBLE AGAIN SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-017>019-024>028-033>036-045-046-049>053-056>059-063>066- 050815- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 413 AM EDT SAT OCT 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-010-011-050815- MCKEAN-POTTER-ELK-CAMERON- 413 AM EDT SAT OCT 4 2008 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST AND NEAR-FREEZING TEMPERATURES ARE POSSIBLE AGAIN ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 10:00 PM EDT | Frost Advisory | CTP | Cameron, Centre, Clearfield, Clinton, Elk, Lycoming and 5 more | 11 hr |
| Oct 3, 11:20 PM EDT | Freeze Warning | CTP | Cameron, Elk, McKean, Potter | 10 hr |
Nearby
Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.